Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 8, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this tornado warning at Mar 23, 2007, 8:01 PM CDT for Loving County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2007, 8:01 PM CDT (01:01 UTC)
- Expired
- Mar 23, 2007, 8:28 PM CDT
- In force
- 27 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Loving County, TX
The radar
The Midland/Odessa radar (KMAF), 139 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 3:19 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2078 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KMAF 240101 TORMAF TXC301-240145- /O.NEW.KMAF.TO.W.0008.070324T0101Z-070324T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 801 PM CDT FRI MAR 23 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * TORNADO WARNING FOR... LOVING COUNTY IN WEST TEXAS... * UNTIL 845 PM CDT * AT 759 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES WEST OF SLASH RANCH...OR 12 MILES NORTHWEST OF MENTONE...MOVING NORTHEAST AT 35 MPH. * THE TORNADO WILL AFFECT THE FOLLOWING LOCATIONS... NORTHERN LOVING COUNTY... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING FOR SOUTHEAST NEW MEXICO. A TORNADO MAY FORM AT ANY TIME... TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3187 10379 3174 10364 3198 10336 3200 10372 $$
2 follow-up statements
000 WWUS54 KMAF 240118 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 815 PM CDT FRI MAR 23 2007 TXC301-240145- /O.CON.KMAF.TO.W.0008.000000T0000Z-070324T0145Z/ LOVING TX- 815 PM CDT FRI MAR 23 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR LOVING COUNTY... AT 815 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS SEVERE THUNDERSTORM WAS 5 MILES NORTHWEST OF SLASH RANCH...MOVING NORTH AT 35 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RURAL NORTHERN LOVING COUNTY. A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3187 10379 3174 10364 3198 10336 3200 10372 $$
000 WWUS54 KMAF 240128 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 827 PM CDT FRI MAR 23 2007 TXC301-240137- /O.CAN.KMAF.TO.W.0008.000000T0000Z-070324T0145Z/ LOVING TX- 827 PM CDT FRI MAR 23 2007 ...THE TORNADO WARNING FOR NORTHERN LOVING COUNTY IS CANCELLED... AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE TORNADO WARNING HAD WEAKENED AND MOVES OUT OF THE COUNTY...IT NO LONGER APPEARS CAPABLE OF PRODUCING TORNADOES OR OTHER SEVERE WEATHER. THEREFORE THE TORNADO WARNING IS CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3187 10379 3174 10364 3198 10336 3200 10372 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this tornado warning went out at Mar 23, 3:22 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Mar 23, 3:22 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
322 PM CDT FRI MAR 23 2007
.UPDATE...
TORNADO WATCH #70 HAS BEEN ISSUED FOR THE SOUTHEASTERN NEW
MEXICO PLAINS...THE GUADALUPE AND DAVIS MOUNTAINS...THE MARFA
PLATEAU...THE PRESIDIO VALLEY...THE BIG BEND REGION...THE TRANS
PECOS...AND THE WESTERN AND CENTRAL PERMIAN BASIN UNTIL 11 PM CDT
(10 PM MDT). WE WILL ISSUE A ZFP UPDATE TO INCLUDE THE WATCH
HEADLINE.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 2 PM THIS AFTERNOON TO 12 PM MDT SATURDAY
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH FROM 3 PM CDT /2 PM MDT/ THIS AFTERNOON TO 1
PM CDT /12 PM MDT/ SATURDAY FOR THE FOLLOWING ZONES...
ANDREWS...DAWSON...GAINES...GUADALUPE MOUNTAINS...MARTIN.
&&
21/99Hazardous weather outlook, Mar 23, 2:27 PM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 227 PM CDT FRI MAR 23 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-241930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 227 PM CDT FRI MAR 23 2007 /127 PM MDT FRI MAR 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL OF 2 INCHES IN DIAMETER AND LARGER...GUSTY WINDS OVER 65 MPH...AND POSSIBLY TORNADOES ARE EXPECTED TO DEVELOP OVER SOUTHEAST NEW MEXICO AND WEST TEXAS THIS AFTERNOON AND OVERNIGHT. ALTHOUGH LOCATIONS TO THE NORTH AND WEST OF A FORT DAVIS...FORT STOCKTON...BAKERSFIELD...STANTON...AND GAIL LINE WILL HAVE THE GREATEST RISK OF SEEING THESE SEVERE STORMS...ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS COULD SEE AT LEAST ISOLATED SEVERE STORMS. HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE A THREAT AS COPIOUS AMOUNTS OF MOISTURE ARE AVAILABLE IN THE ATMOSPHERE. THIS WILL ESPECIALLY BE TRUE ALONG AND NORTH OF A GUADALUPE MOUNTAINS... JAL...AND STANTON LINE. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AREA UNTIL 300 PM CDT SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTER A LULL IN THUNDERSTORM ACTIVITY SATURDAY AFTERNOON AND EVENING...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE SATURDAY NIGHT OVER THE RIO GRANDE...BIG BEND REGION...AND LOWER TRANS PECOS. AS THE ACTIVITY SPREADS NORTH THROUGH SUNDAY AFTERNOON...THE SHOWERS AND STORMS ARE EXPECTED TO BECOME MORE WIDESPREAD. THERE IS A SLIGHT CHANCE SOME OF THESE STORMS WILL BE SEVERE SUNDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. HEAVY RAINFALL AND FLASH FLOODING COULD BE MORE SIGNIFICANT AS MANY AREAS WILL NOT HAVE DRIED OUT FROM EARLIER RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND OVERNIGHT FROM THE VAN HORN AREA...DAVIS AND GLASS MOUNTAINS...AND NORTHWARD ACROSS THE STOCKTON PLATEAU...UPPER TRANS PECOS...PERMIAN BASIN... AND SOUTHEAST NEW MEXICO PLAINS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Mar 23, 6:41 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
641 PM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL CARLSBAD 32.40N 104.24W
03/23/2007 E1.75 INCH EDDY NM TRAINED SPOTTER
IN NW CARLSBAD...IN THE LA HUERTA NEIGHBORHOOD.
0634 PM TORNADO 12 N TATUM 33.43N 103.32W
03/23/2007 LEA NM TRAINED SPOTTER
TORNADO TOUCHDOWN ON SH 206 BETWEEN TATUM AND CROSSROADS.
0637 PM FUNNEL CLOUD CARLSBAD 32.40N 104.24W
03/23/2007 EDDY NM TRAINED SPOTTER
FUNNEL CLOUD REPORTED IN CARLSBAD BY TRAINED SPOTTER.
0620 PM FLASH FLOOD CARLSBAD 32.40N 104.24W
03/23/2007 EDDY NM TRAINED SPOTTER
4 TO 6 INCHES OF WATER ON LOW LYING ROADS IN CARLSBAD.
0620 PM HAIL CARLSBAD 32.40N 104.24W
03/23/2007 E1.00 INCH EDDY NM TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL FELL FOR 15 MINUTES ENDING AT
635 PM CDT.
&&
74Local storm report, Mar 23, 6:45 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
645 PM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 14 N TATUM 33.46N 103.32W
03/23/2007 E1.75 INCH LEA NM TRAINED SPOTTER
3 MILES NORTH OF THE INTERSECTION OF SH 206 AND 165.
&&
74Local storm report, Mar 23, 6:54 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
654 PM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 10 E CARLSBAD 32.40N 104.07W
03/23/2007 E0.75 INCH EDDY NM TRAINED SPOTTER
0634 PM HAIL TOYAH 31.32N 103.79W
03/23/2007 E0.75 INCH REEVES TX TRAINED SPOTTER
&&
74Special weather statement, Mar 23, 6:55 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 655 PM CDT FRI MAR 23 2007 TXZ074-240100- DAVIS/APACHE MOUNTAINS AREA- 655 PM CDT FRI MAR 23 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN JEFF DAVIS COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL JEFF DAVIS COUNTY AT 655 PM CDT...MOVING NORTHEAST AT 30 MPH. WIND GUSTS TO 55 MPH WILL BE POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING FOR SOUTHEAST NEW MEXICO. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Local storm report, Mar 23, 7:17 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
717 PM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TORNADO 3 N CROSSROADS 33.56N 103.34W
03/23/2007 LEA NM PUBLIC
MEDIA REPORTED A CAR OVERTURNED BY A BRIEF TORNADO 3
NORTH OF CROSSROADS ON STATE HIGHWAY 206...AWAITING
FURTHER INFORMATION.
&&
74Local storm report, Mar 23, 7:36 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
736 PM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL TOYAH 31.32N 103.79W
03/23/2007 E0.88 INCH REEVES TX EMERGENCY MNGR
STORM SPOTTER AND PUBLIC REPORTED NICKEL SIZED HAIL
COVERING THE GROUND IN TOYAH.
&&
74The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:08 PM CDT | Tornado Warning | MAF | Reeves | 52 min |
| Mar 23, 7:16 PM CDT | Tornado Warning | MAF | Pecos | 59 min |
| Mar 23, 7:18 PM CDT | Severe Thunderstorm Warning | MAF | Loving | 42 min |
| Mar 23, 7:54 PM CDT | Severe Thunderstorm Warning | MAF | Loving | 51 min |
| Mar 23, 8:12 PM CDT | Tornado Warning | MAF | Pecos | 48 min |
| Mar 23, 8:25 PM CDT | Tornado Warning | MAF | Upton | 65 min |
| Mar 23, 9:01 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 16 min |
| Mar 23, 9:29 PM CDT | Tornado Warning | MAF | Reagan, Upton | 38 min |
| Mar 23, 9:40 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 65 min |
| Mar 23, 9:59 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 22 min |
| Mar 23, 10:44 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 61 min |
| Mar 23, 10:45 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 60 min |
| Mar 23, 11:04 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 26 min |
| Mar 23, 11:24 PM CDT | Severe Thunderstorm Warning | MAF | Loving | 51 min |
| Mar 23, 11:33 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 57 min |
| Mar 23, 11:45 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 30 min |
| Mar 23, 11:52 PM CDT | Severe Thunderstorm Warning | MAF | Ward, Winkler | 53 min |
| Mar 24, 12:27 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 63 min |
| Mar 24, 12:41 AM CDT | Severe Thunderstorm Warning | MAF | Crane | 64 min |
| Mar 24, 12:45 AM CDT | Severe Thunderstorm Warning | MAF | Ward, Winkler | 15 min |
| Mar 24, 12:58 AM CDT | Severe Thunderstorm Warning | MAF | Ector | 62 min |
| Mar 24, 1:39 AM CDT | Severe Thunderstorm Warning | MAF | Crane | 36 min |
| Mar 24, 1:55 AM CDT | Severe Thunderstorm Warning | MAF | Midland | 65 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.